Hail, Larimer
- When
- June 29, 2:00 PM MST to 2:03 PM MST
- Where
- Larimer County, 9.12 mi N of Glen Haven
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -105.460
Strong/severe thunderstorms formed over the foothills of Larimer County during the afternoon of June 29th, producing large hail. Only 1 inch diameter hail reports were received with these storms, but radar support golf ball or larger for brief moments.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Strong/severe thunderstorms formed over the foothills of Larimer County during the afternoon of June 29th, producing large hail. Only 1 inch diameter hail reports were received with these storms, but radar support golf ball or larger for brief moments. Storms weakened as the pushed eastward. Eventually another severe thunderstorm formed during the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 29, 12:10 PM MST, 1 hour 50 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 110 PM MDT Sun Jun 29 2025 .KEY MESSAGES... - Cooler today and Monday with higher coverage of storms and a threat for some of the storms to be strong to severe. - Scattered thunderstorms and normal temperatures are expected for the Fourth of July. && .UPDATE... Issued at 230 AM MDT Sun Jun 29 2025 There are some mixed signals as to tstm potential this aftn into the early evening hours. HRRR is very aggressive in developing tstms along the I-25 Corridor by mid aftn and then moving these storms eastward across the far ern plains by early evening. Meanwhile, other hi res data keeps most of the tstm activity mainly along the foothills and I-25 Corridor and don't spread these storms as very far eastward. There will be a front moving across nern CO later this morning and aftn. Thus this could be one reason why some of the hi res data is keeping the storms focused along the I-25 Corridor as the plains become more stable behind the front. Overall, confidence isn't high as to what may evolve this aftn into the early evening hours. MLCAPE may reach the 1500-2000 j/kg depending on how much low level moisture comes in behind the front. Thus, with a favorable shear profile there will be a threat of a few svr storms. For tonight, there are varying solutions as to the potential of nocturnal tstms over portions of the nern plains late tonight. Nern CO will be near the right exit region of an upper level jet, so it's not impossible there could be some late night tstm development closer to the WY-NE border area. Intensity of the storms will likely depend on amount of available instability. && .DISCUSSION /Through Saturday/... Issued at 253 PM MDT Sat Jun 28 2025 Visible satellite shows two areas of storms in our forecast area with one being in Lincoln County and another in Logan County. These storms could produce strong wind gusts up to 55 mph given the steep low level lapse rates and DCAPE values close to 1,800 j/kg on the SPC mesoanalysis page. The most likely location for strong winds are in Phillips and Sedgwick Counties as storms will have the best surface based CAPE there. Elsewhere, showers and storms are struggling to form given the warm air aloft and subsident flow. There will still likely be some virga that forms which could produce dry microbursts with winds close to 45 mph over the I-25 corridor. There is currently a cold front in northeast Wyoming that will help to generate an MCS this evening in Wyoming and eastward. The combination of the cold front and outflow winds from the MCS will move southward into northeast Colorado early Sunday morning. Northeast winds will continue throughout the day across the plains with healthy moisture arriving with dew points in the upper 50s. Mixed-layer CAPE values will reach around 2,000 j/kg indicating moderate instability. As for shear, upper level winds will be lacking with speeds only around 25-30 knots at 500 and 250 mb. So deep layer shear will only be about 30-35 knots. Given those parameters, a few strong to severe storms are expected to form but it will not be a widespread severe outbreak. Large hail and damaging wind gusts will be the primary threats and an upgrade to an SPC slight risk may be warranted. Some high resolution models are indicating that strong storms could form during the overnight hours Sunday night given the moderate elevated instability and a weak shortwave moving through aloft. This overnight convection will depend on how much convection occurs during the day on Sunday. If there are very few storms and the instability is untapped, there may be scattered coverage of strong storms across the northeast plains. However, if there are more numerous storms Sunday afternoon, the chance for overnight convection will be much lower. On Monday, temperatures will be well below normal across the I-25 corridor and eastern plains due to upslope winds and low level clouds. Highs may not even reach 80 across the plains. This setup of easterly winds with good moisture favors widespread storms over the southern foothills and Park County. There are likely PoPs in those areas and rainfall totals could exceed 1 inch. Elsewhere, conditions look capped, especially near DIA and areas to the north and east of the airport. The center of a ridge aloft will be over Colorado on Tuesday and Wednesday. Highs will warm up closer to normal and convection will stay mostly over the higher terrain given the very weak steering flow aloft and more stable conditions east of I-25. A trough over the Las Vegas area and a ridge over the central US will help to draw up moisture from the tropics on Thursday and Friday. Precipitable water values may increase to over an inch in Denver on Friday. Depending on the timing of a shortwave passage, the Fourth of July has the potential to be a wet day with scattered to numerous thunderstorms possible. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1235 PM MDT Sun Jun 29 2025 Showers and storms are already forming over the higher terrain today but they will initially struggle to move onto the plains due to a strong inversion. By the mid afternoon, strong storms will push across the Denver metro with hail and strong wind gusts possible. All terminals will likely be impacted and gusts could reach 50 knots. Once the storms pass through, winds will become easterly for the evening. Overnight tonight, there will be light drainage flow. By 08-11Z, a push of northerly winds are expected to bring in a stratus deck with ceilings around 1,000-2,000 feet. There is a 30% chance that only a scattered layer develops instead of a broken layer. This broken stratus layer will likely dissipate between 16-18Z tomorrow morning. Given the cool temperatures and stable conditions tomorrow, DEN and BJC are expected to be dry and not be impacted by storms. APA may receive an outflow boundary from storms over the southern foothills. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK DISCUSSION...Danielson AVIATION...Danielson
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 939 AM MDT Sun Jun 29 2025 COZ030>051-301545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 939 AM MDT Sun Jun 29 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Strong to severe storms are expected to form this afternoon and evening across the I-25 corridor and eastern plains. Large hail and damaging wind gusts are the primary threats. There is a small chance that overnight (2-6AM) storms form that could become strong to severe across the far eastern plains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms with heavy rainfall are possible over the southern foothills and Park County on Monday. Tuesday and Wednesday look to be warmer with isolated storms over the higher terrain. Thursday and the Fourth of July look to be wet with scattered to widespread afternoon showers and storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today across the I-25 corridor and eastern plains.
Special Weather Statement
National Weather Service Denver CO
224 PM MDT Sun Jun 29 2025
COZ033-035-292115-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-South
and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
224 PM MDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LARIMER COUNTY UNTIL
315 PM MDT...
At 224 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rustic, or 26 miles west of Fort Collins, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Stove Prairie, Pennock Pass, Buckhorn Mountain, Mishawaka, Pingree
Park and Rustic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4062 10567 4074 10556 4066 10523 4065 10524
4065 10523 4064 10523 4064 10522 4063 10522
4063 10523 4062 10522 4062 10521 4061 10521
4040 10537
TIME...MOT...LOC 2024Z 304DEG 11KT 4067 10555
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HirisSpecial Weather Statement
National Weather Service Denver CO
254 PM MDT Sun Jun 29 2025
COZ035-039-292130-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County CO-
254 PM MDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON AND
SOUTHEASTERN BOULDER COUNTIES UNTIL 330 PM MDT...
At 254 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gold Hill, or 36 miles northwest of Denver, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Western Boulder, Nederland, Jamestown, Wallstreet, Crisman,
Salina, Summerville, Sunshine, Gold Hill and Crescent Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4010 10550 4012 10548 4011 10520 3991 10532
3991 10540 3993 10540 3993 10542 3994 10544
3993 10546 4000 10554 4002 10552 4002 10550
4003 10549 4003 10551 4005 10549 4006 10551
4006 10550 4008 10549 4008 10547
TIME...MOT...LOC 2054Z 300DEG 8KT 4006 10546
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HirisThe Cheyenne radar (KCYS), 84 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261326, 1261328, 1261329, 1261330.